MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ULTRA-FINE¿ INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ULTRA-FINE¿ INSULIN PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320882
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd ultra-fine insulin pen needle jammed during the injection and during priming.The following information was provided by the initial reporter: "consumer reported needle clog during injection, stated that the needle jams when doing injection and sometimes during priming.".
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (7) 31g x 5mm bd pen needles without tear drop labels attached.Consumer reported needle clog during injection, stated that the needle jams when doing injection and sometimes during priming.All 7 returned samples were examined and all 7 exhibited good non-patient end and patient end cannulas.All 7 samples were then tested for flow using a test pen injector, and all 7 passed, therefore the alleged defects (clog & difficult/unable to operate) could not be confirmed.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.No abnormality was observed during the production of the reported batch.Root cause cannot be determined at this time as the issues are unconfirmed.
 
Event or Problem Description
It was reported that the bd ultra-fine¿ insulin pen needle jammed during the injection and during priming.The following information was provided by the initial reporter: "consumer reported needle clog during injection, stated that the needle jams when doing injection and sometimes during priming.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples and photo were returned for investigation.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance no abnormality was observed during the production of the reported batch.The investigation was not able to confirm the what customer had experienced as no samples and no photos were received for evaluation.Hence, root cause is unable to be determined if samples are received in the future the complaint will be re-opened and re-investigated.

Brand Name
BD ULTRA-FINE¿ INSULIN PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8523975
Report Number8041187-2019-00312
Device Sequence Number2759205
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Catalogue Number320882
Device Lot Number8058370
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
04/02/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date04/30/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;